Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 33, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 7, 1996, 5:43 PM EDT for Sevier County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 5:43 PM EDT (21:43 UTC)
- Expired
- Sep 7, 1996, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 072145 FFWMRX TNC155-080045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 543 PM EDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 845 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...SOUTHERN SEVIER COUNTY A THUNDERSTORM WITH VERY HEAVY RAIN HAS DROPPED NEAR 1.75 INCHES OF RAIN DURING THE LAST HALF HOUR IN SOUTHERN SEVIER COUNTY NEAR THE CHIMNEYS PICNIC AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IvF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:39 AM EDT, 8 hours 4 minutes earlier.
Area forecast discussion, Sep 7, 9:39 AM EDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 940 AM EDT SAT SEP 7 1996 WV IMAGERY CLEARLY SHOWS THE UPR TROUGH MOVING ACROSS THE MS RVR WITH A TRAILING VORT MAX IN SW TN. TH\ESE FEATURES ALONG WITH AFTN HEATING WL BE ENOUGH TO GENERATE SCTD STORMS THIS AFTN AND EARLY EVENING. CURRENT FCST HAS THIS COVERED WELL SO NO CHANGES NEEDED THERE. ALSO TEMPS AND WINDS LOOK ON TRACK. MB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 34 min |
| Sep 7, 3:15 PM EDT | Flash Flood Warning | MRX | Bradley | 3 hr |
| Sep 7, 3:23 PM EDT | Severe Thunderstorm Warning | MRX | Fentress | 37 min |
| Sep 7, 3:27 PM EDT | Flash Flood Warning | MRX | Hamilton | 3 hr |
| Sep 7, 3:35 PM EDT | Severe Thunderstorm Warning | MRX | Cumberland, Morgan | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.